MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 MP TYPE1 PPS; PROSTHESIS HIP

ZIMMER BIOMET, INC. TPRLC 133 MP TYPE1 PPS; PROSTHESIS HIP
Catalog Number 51-106090
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned devices found debris inside the sterile packaging which is consistent with the appearance of porous coating and white debris inside the sterile packaging which is consistent with the appearance of foam debris from the foam packaging.The sterile pouches have lost their vacuum seal.The inside of the pouches are scuffed.Biological debris from surgery was found on the pouches, which is not considered a failure.The sterility, or breach thereof, cannot be determined as the blister was not returned for evaluation.Concomitant medical product: item # 51-106090/ tprlc 133 mp type1 pps / lot 6751788.Device history record (dhr) was reviewed and no discrepancies were found.Investigation results concluded the root cause of the reported event can be attributed to transit damage.The sterile packaging configuration is moving to a double blister configuration.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02344.
 
Event or Problem Description
It was reported that during an initial hip procedure the surgeon discovered the taperloc stem to contain debris within the sterile packaging.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
TPRLC 133 MP TYPE1 PPS
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12315266
Report Number0001825034-2021-02345
Device Sequence Number4490408
Product Code KWZ
UDI-Device Identifier00880304514614
UDI-Public(01)00880304514614(17)290422(10)6531264
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K110400
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number51-106090
Device Lot Number6531264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1